Is delay in periods caused due to ipill?
User rating for this question
I took an ipill within around 18 hours of having sex. It was protected, but we had a slight doubt about one of the condoms breaking so I took one. I had some bleeding exactly a week after that. Since I started having sex in September 2013, my cycle's changed and become a 30 day cycle. Its been 30 days since I bled after taking the pill and Im a day late to get my period. It was expected to start on 18th January. I had sex on the day it was expected. Could it be one of the reasons my period has been delayed? Anxious here! :(
Posted Sat, 8 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 46 minutes later
Brief Answer: DELAY MOSTLY DUE TO I PILL. Detailed Answer: Hello Thanks for writing to us with your health concern. IT is very common for cycles to be disturbed after taking the I pill. The normal expected period can be preponed or postponed by upto a week, maybe ten days. Since it has already been a month to the date you took the I pill, please take a pregnancy test just to be sure. AM sure that the reason for the delay is the I pill that was taken, but a simple and inexpensive test will further reassure you. All the best. Please feel free to discuss further.
Follow-up: Is delay in periods caused due to ipill? 10 minutes later
Answered by Dr. Aarti Abraham 1 minute later
Brief Answer: DELAYED BELOW Detailed Answer: Generally speaking, having sex the day your period is supposed to start carries next to nil chances of getting pregnant. However, since you took the I pill last month, ovulation might be unpredictable in the next cycle, that is , this time round. So, I cant say for sure that you wont get pregnant from this encounter.
Follow-up: Is delay in periods caused due to ipill? 16 minutes later
Would it make sense to take an ipill again?
Answered by Dr. Aarti Abraham 5 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: An I pill is not something I would advice you to take repeatedly. When taken multiple times, it interferes with normal cycles and loses efficacy as a contraceptive. If you take an I pill again, the cycle would perpetuate - as in, further periods would be irregular, again you would have a withdrawal bleed, again the anxiety of a pregnancy after 4 weeks. If you are prepared for that, go ahead and take it. As such, there is no other option now to reduce the chances of pregnancy. I pill can be taken in a 72 hour window, why not wait for a few hours, as you say, you normally menstruate at night. If the period does not start, take another I pill.
People also viewed
- Does morphine stimulate sympathetic nervous system
- 27mm thick uterine lining
- Does ipill cause a delay in period
- Yellowish brown discharge in 27 week pregnant
- Vyvanse and sperm morphology
- Woke up with a salty taste in my mouth am i pregnant?
- Is ovarian cyst of 26milimeters harmful
- Maximum delay in periods due to ipill
- Period delays due to ipill
- Is delay in periods caused due to ipill
- Delay in next period due to ipill
- Spironolactone morgellons
- Repetitive motion and stress to the xiphoid process
- Lonazep 25mg for delaying periods
- 28 weeks pregnant with brown discharge